Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 19, 2005, 6:00 PM CST for Brazos County, Burleson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2005, 6:00 PM CST (00:00 UTC)
- Expired
- Mar 19, 2005, 6:48 PM CST
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Burleson County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:25 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 PM CST SAT MAR 19 2005 .DISCUSSION... THUNDERSTORMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE TEXAS HILL COUNTRY IN ASSOCIATION WITH SHORTWAVE MOVING ACROSS WEST TEXAS. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE COUNTIES JUST WEST OF OUR CWA UNTIL 03Z. SUNSHINE HAS ALLOWED TEMPS TO WARM INTO THE UPPER 70S ACROSS SE TX. LAPS ANALYSIS SHOWS THAT CAPES HAVE INCREASED TO 1500-2000 J/KG WITH LIS OF AROUND -6 ACROSS THE AREA. SE TX WILL GO INTO THE LEFT FRONT QUADRANT OF 300 MB JET STREAK NOW CROSSING MEXICO WHICH WILL ENHANCE DIFFLUENCE TONIGHT. TSRA OVER THE HILL COUNTRY SHOULD EVOLVE INTO AN MCS. THE COMBINATION OF THE APPROACHING SHORTWAVE FROM THE WEST AND DIFFLUENT UPPER FLOW SHOULD SUSTAIN THE CONVECTION INTO SE TX THIS EVENING. GIVEN UNSTABLE AIRMASS IN PLACE...A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS ARE POSSIBLE...MAINLY IN THE 00Z TO 06Z PERIOD. THE TORNADO THREAT IS MINIMAL DUE TO RELATIVELY WEAK SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE. WILL KEEP POPS AT LIKELY CATEGORY FOR TONIGHT WITH MENTION OF SEVERE. SINCE EVENT IS MESOSCALE DRIVEN...WONT GET ANY MORE SPECIFIC THAN THAT ALTHOUGH WESTERN ZONES MAY CLEAR OUT AFTER MIDNIGHT. TSRA WILL LINGER OVER BERN ZONES INTO THE EARLY MORNING HOURS SUNDAY. WILL KEEP LOW POPS GOING ALL AREAS SUNDAY AFTN/NIGHT...BUT EXPECTING LITTLE MORE THAN A FEW STREAMER SHOWERS. OUR NEXT CHANCE FOR SIGNIFICANT CONVECTION WILL COME WITH A SHORTWAVE EXPECTED TO PASS NORTH OF SE TX LATE MONDAY. THIS SYSTEM WILL PUSH A DRYLINE THROUGH THE AREA MONDAY NIGHT. CAPPING IS LIKELY TO BE AN INHIBITOR TO CONVECTIVE DEVELOPMENT WITH THIS SYSTEM ESPECIALLY OVER OUR SW ZONES. WILL TAPER POPS FROM HIGH CHANCE NORTHEAST TO SLIGHT CHANCE OVER THE SOUTHWEST MONDAY AFTN. COULD SEE A SEVERE WEATHER THREAT ONCE AGAIN MONDAY AFTERNOON/EVENING ESPECIALLY NE ZONES. CONVECTIVE CHANCES WILL END MONDAY NIGHT/TUESDAY IN WAKE OF DRYLINE. MADE LITTLE CHANGE TO THE REST OF THE FORECAST. TYPICAL SPRING WEATHER EXPECTED ACROSS SE TX THROUGH SATURDAY. FLOW ALOFT WILL REMAIN ZONAL WITH WEAK SHORTWAVES/FRONTS TRAVERSING THE AREA EVERY COUPLE OF DAYS BRINGING LOW CHANCES FOR TSRA. TEMPERATURES WILL REMAIN MILD. 35 && .AVIATION... SCATTERED TO BROKEN CU DECK HAS DEVELOPED ACROSS SOUTHEAST TEXAS THIS AFTERNOON. EXPECT INCREASING MID AND UPPER LEVEL CLOUDS DURING THE REMAINING AFTERNOON AND EVENING HOURS AS SHOWERS AND THUNDERSTORMS NOW DEVELOPING WEST OF AUSTIN EXPAND AND DEVELOP FURTHER TO THE EAST. CURRENT TAFS HAVE VCTS BEGINNING 21Z. THINK BEST CHANCE FOR CONVECTION WILL BE FROM LATER THIS AFTERNOON ON THROUGH AROUND OR AN HOUR OR TWO AFTER MIDNIGHT. ALTHOUGH NOT MENTIONED IN THE TAFS YET...CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. BROUGHT IN MVFR CEILINGS AND VISIBILITIES A COUPLE HOURS PRIOR TO SUNRISE TOMORROW MORNING AFTER THE RAINS MOVE OFF TO THE EAST. EXPECT LOW CLOUDS TO LINGER AROUND TOMORROW MORNING. 42 && .MARINE... ALL IS QUIET ON THE WATERS. ONLY ANTICIPATE HIGHER WINDS AND WAVES IN AND NEAR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. WINDS MAY STRENGTHEN TO CAUTION LEVELS ON MONDAY AS THE PRESSURE GRADIENT TIGHTENS DUE TO A DEEPENING OKLAHOMA SURFACE LOW. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 57 77 61 80 55 / 60 20 20 30 20 HOUSTON (IAH) 59 76 60 80 58 / 60 40 20 30 20 GALVESTON (GLS) 63 74 64 76 62 / 60 40 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...NONE. &&
Hazardous weather outlook, Mar 19, 3:40 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT MAR 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 340 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Special weather statement, Mar 19, 5:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 505 PM CST SAT MAR 19 2005 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-200600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 505 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT COVERS THE SOUTHWEST PORTIONS OF SOUTHEAST TEXAS AND THE UPPER TEXAS COAST. THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN... BRAZORIA... BRAZOS... BURLESON... CHAMBERS... COLORADO... FORT BEND... GALVESTON... GRIMES... HARRIS... HOUSTON... JACKSON... LIBERTY...MADISON... MATAGORDA... MONTGOMERY... POLK... SAN JACINTO...TRINITY...WALKER... WALLER... WASHINGTON... AND WHARTON. THE WATCH ALSO INCLUDES MATAGORDA...GALVESTON BAYS AND THE COASTAL WATERS FROM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL AND OUT 60 NAUTICAL MILES. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION THIS EVENING. CONDITIONS APPEAR FAVORABLE FOR SOME OF THE STORMS TO BECOME SEVERE...PRODUCING PRIMARILY LARGE HAIL AND DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:16 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 44 min |
| Mar 19, 6:30 PM CST | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 45 min |
| Mar 19, 6:58 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 36 min |
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 34 min |
| Mar 19, 7:21 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 29 min |
| Mar 19, 7:31 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 44 min |
| Mar 19, 9:03 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 57 min |
| Mar 19, 10:00 PM CST | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 60 min |
| Mar 19, 10:18 PM CST | Special Marine Warning | HGX | 117 min | |
| Mar 19, 10:51 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 39 min |
| Mar 19, 11:16 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend | 44 min |
| Mar 19, 11:22 PM CST | Special Marine Warning | HGX | 113 min | |
| Mar 19, 11:23 PM CST | Tornado Warning | HGX | Brazoria, Colorado, Fort Bend | 270 days |
| Mar 19, 11:40 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 65 min |
| Mar 20, 12:51 AM CST | Special Marine Warning | HGX | 84 min | |
| Mar 20, 1:06 AM CST | Severe Thunderstorm Warning | HGX | Galveston | 54 min |
| Mar 20, 1:33 AM CST | Severe Thunderstorm Warning | HGX | Chambers | 57 min |
| Mar 20, 4:59 AM CST | Special Marine Warning | HGX | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.